A-Z

Carole - Interview 12- Menopause

Age at interview: 51
Brief Outline: Despite experiencing side-effects with HRT, Carole feels it has helped her overcome anxiety and hot flushes. She believes quality of life is more important than potential risks. Still suffers anxiety and depression but draws support from an online forum.
Background: Carole is a part-time administrator. She is married with no children. She started the menopause at age 48. Ethnic background/nationality' White British.

More about me...

 For more clips from this interview click here.

 

Carole went back and forth to her GP, trying in vain to find an HRT patch that suited her.

Carole went back and forth to her GP, trying in vain to find an HRT patch that suited her.

SHOW TEXT VERSION
EMBED CODE
PRINT TRANSCRIPT

I said, “I am going through the menopause, I’m on HRT and I’m having a bit of trouble settling with the tablets”. I went back to the GP and she said, “Don’t worry Carole,” she said, “we’ll try you on another one”. Excellent I thought, so I tried another one, that was okay for a while but then the nausea came back again. So, bless my lady doctor, she’s got such patience, I went back again and she said, “Well let’s try patches, because they’d be absorbed through the skin rather than through the stomach and the liver”. So I went on Evorel 50, two patches a week on the thighs. Great. Fantastic. Relief. After about six months I started to get a reaction to the patches on my thighs. I would have square patches like that red raw, itching and I was using a different leg each time hoping that that red patch would heal before I got back to that side and I had at the end of about I suppose about another six or seven weeks I looked like a patchwork quilt. It did, it was red raw, it was stinging, it was itchy. I did a bit of research on the internet mainly with the help of Menopause Matters and one of the ladies on their suggested I might try a different patch but I went back to the doctors and she said, “It does sound like you’re allergic to the adhesive, although I was a bit apprehensive about that. But anyway she tried me on a Fem 7 patch. I put one on and it was even worse, it looked like somebody had got a Hoover, put it on suck on my thigh and just bluk, and it was within about one day. So that had to come off. So then I tried the gel which was top half of your arms, once a day and that was alright for about two weeks and then it all flared up again. Doctor said to me, “You’re probably allergic to oestrogen full stop.”

Previous Page
Next Page